Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 20, 2018, 4:02 AM CST for 6 counties in Texas. It took effect at Dec 20, 2018, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 4:02 AM CST (10:02 UTC)
- In effect from
- Dec 20, 2018, 10:00 AM CST
- Expired
- Dec 20, 2018, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
784 WWUS74 KCRP 201002 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 402 AM CST Thu Dec 20 2018 ...STRONG TO VERY STRONG WIND GUSTS ALONG THE COAST LATE MORNING TO AFTERNOON... .Winds are expected to strengthen through late this morning across South Texas in the wake of a cold front. Winds are expected to become strong with very strong gusts especially along the coast today. TXZ245-342>347-442-443-447-202200- /O.NEW.KCRP.WI.Y.0012.181220T1600Z-181220T2200Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 402 AM CST Thu Dec 20 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM CST this afternoon. * TIMING...Late morning through afternoon. * WINDS...25 to 30 mph with gusts up to 40 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
2 follow-up statements
934 WWUS74 KCRP 201940 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 140 PM CST Thu Dec 20 2018 ...STRONG TO VERY STRONG WIND GUSTS ALONG THE COAST THROUGH THE AFTERNOON... .Strong winds with very strong gusts are expected today, especially along the coast, in wake of a cold front. Winds will gradually diminish early in the evening. TXZ245-342>347-442-443-447-202200- /O.CON.KCRP.WI.Y.0012.000000T0000Z-181220T2200Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 140 PM CST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...Late morning through afternoon. * WINDS...25 to 35 mph with gusts up to 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those located above 33 feet where wind speeds will be even greater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
438 WWUS74 KCRP 202201 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 401 PM CST Thu Dec 20 2018 TXZ245-342>347-442-443-447-202315- /O.EXP.KCRP.WI.Y.0012.000000T0000Z-181220T2200Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 401 PM CST Thu Dec 20 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Northwest winds will continue to fall below Wind Advisory criteria through the rest of the afternoon. A few gusts of 30 to 35 mph will still be possible for the next couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 20, 12:23 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 20, 12:23 AM CST, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1223 AM CST Thu Dec 20 2018
.DISCUSSION...
A frontal boundary is draped north-south between ALI and CRP, with
another boundary moving in from the north across the Victoria
Crossroads. Have included a 20 pop across the northeastern CWA
for mainly isolated showers, but did not mention thunderstorms as
they are very isolated and mainly north of the CWA. Have also gone
with a Special Weather Statement for patchy fog with visibilities
dropping to a quarter at times across the eastern areas ahead of
the frontal boundary. Visibilities are expected to improve as
drier air moves in from the west and northwest.
&&
.PREVIOUS DISCUSSION... /Issued 1058 PM CST Wed Dec 19 2018/
DISCUSSION...
See Aviation below for 06Z TAF update.
AVIATION...
The cold front is moving through South Texas now, bringing a
light westerly to northwesterly flow and gradually clearing any
fog that developed at and around area terminals. Some light MVFR
fog will linger a little longer over KALI and KVCT, but should
clear to VFR over the next few hours. Otherwise, VFR will prevail
through the rest of the period. Northwest winds will increase
through the day on Thursday, bringing gusty, breezy to windy
conditions. Wind speeds will quickly drop with the loss of
daytime heating, with a light to moderate northwest flow
overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 43 67 48 75 56 / 0 0 0 10 10
Victoria 41 65 44 73 53 / 0 0 0 10 10
Laredo 42 70 47 75 51 / 0 0 0 0 0
Alice 41 68 45 76 53 / 0 0 0 0 10
Rockport 45 64 51 70 58 / 0 0 0 10 10
Cotulla 38 68 43 74 47 / 0 0 0 0 0
Kingsville 42 69 45 77 54 / 0 0 0 10 10
Navy Corpus 49 64 54 71 61 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 6 PM CST this evening For
the following zones: Aransas Islands...Bee...Calhoun
Islands...Coastal Aransas...Coastal Calhoun...Coastal
Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
Patricio...Goliad...Inland Calhoun...Inland Kleberg...
Inland Nueces...Inland Refugio...Inland San Patricio...Jim
Wells...Kleberg Islands...Live Oak...Nueces Islands...
Victoria.
GM...Small Craft Advisory from 5 AM early this morning to noon CST
today For the following zones: Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
Gale Warning from noon today to midnight CST tonight For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from 5 AM early this morning to 9 PM CST
this evening For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor.
&&
TE/81...SHORT TERMHazardous weather outlook, Dec 19, 4:54 PM CST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 454 PM CST Wed Dec 19 2018 TXZ229>234-239>247-342>347-442-443-447-202300- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 454 PM CST Wed Dec 19 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Patchy fog is expected across portions of South Texas tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Red Flag Warning is in effect for critical fire weather conditions noon Thursday through 12 AM CST Friday across Live Oak, Bee, Goliad, Victoria, Jim Wells, Kleberg, Nueces, San Patricio, Aransas, Refugio, and Calhoun counties. Elevated fire weather conditions are expected across Webb, La Salle, McMullen, and Duval counties Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-202300- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 454 PM CST Wed Dec 19 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Patchy fog is expected across portions of the bays, waterways, and nearshore waters overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory is in effect for the bays and waterways from 5 AM to 9 PM CST Thursday. A Small Craft Advisory is in effect for the nearshore and offshore coastal waters from 5 AM to noon CST Thursday. A Gale Warning is in effect for the nearshore and offshore coastal waters from noon CST Thursday through late Thursday night (12 AM CST Friday). Small Craft Advisory conditions will likely prevail after the Gale warning late Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LB
In the hours before
Special weather statement, Dec 19, 10:14 PM CST, 5 hours 48 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1014 PM CST Wed Dec 19 2018 TXZ234-245>247-342>347-442-443-447-201100- Victoria-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Victoria, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1014 PM CST Wed Dec 19 2018 ...PATCHY FOG OVERNIGHT... Patchy fog has developed across portions of the Coastal Bend and Victoria Crossroads. Expect visibilities generally 3 to 5 miles, but a few miles may briefly dip to a mile or less at times through late tonight. Use caution if traveling as visibility may change rapidly in a short amount of time. Use low beam headlights and leave extra distance between your vehicle and others on the road.
Special weather statement, Dec 20, 12:14 AM CST, 3 hours 48 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1214 AM CST Thu Dec 20 2018 TXZ232>234-242>247-342>347-442-443-447-201015- Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces- Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Beeville, Goliad, Victoria, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1214 AM CST Thu Dec 20 2018 ...AREAS OF FOG THROUGH EARLY MORNING... Areas of fog have develop across portions of South Texas this morning, mainly east of Highway 281. Expect visibilities generally 1 mile or less with a few locations seeing visibilities 1/4 mile or less at times. The fog is expected to lift between 2 AM CST and 4 AM CST as drier air associated with a cold front, moves across the area. Use caution if traveling as visibility may change rapidly in a short amount of time. Use low beam headlights and leave extra distance between your vehicle and others on the road. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:53 AM CST | Small Craft Advisory | CRP | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.